Hail, Muskogee
- When
- February 24, 12:17 PM CST
- Where
- Muskogee County, 1 mi N of Porum
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.385, -95.270
A quasi-stationary frontal boundary extended across southeast Oklahoma into west-central Arkansas. Thunderstorms developed near this front with an isolated severe storm developing north of the boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A quasi-stationary frontal boundary extended across southeast Oklahoma into west-central Arkansas. Thunderstorms developed near this front with an isolated severe storm developing north of the boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 24, 11:16 AM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1116 AM CST THU FEB 24 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 18Z TAFS... ONGOING THUNDERSTORMS WILL CONTINUE AT ALL TAF SITES THIS AFTERNOON. LIFR CEILINGS AND IFR VISIBILITIES CAN BE EXPECTED. IN ADDITION... GUSTY NORTHERLY WINDS WILL COMMENCE WITH THE PASSAGE OF A COLD FRONT. && .PREV DISCUSSION... /ISSUED 1100 AM CST THU FEB 24 2011/ ..UPDATE... DISCUSSION... WITH ONGOING WEATHER AS PLANNED... HAVE NOT MADE ANY MAJOR CHANGES TO THE AFTERNOON GRIDS SO FAR. THEREFORE... THERE WILL BE NO UPDATE TO PRODUCTS THIS MORNING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....10 AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CST THU FEB 24 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-242300- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 459 AM CST THU FEB 24 2011 ...SEVERE WEATHER LIKELY TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TODAY. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...TODAY. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...TODAY. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TODAY. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...PARTS OF SOUTHEAST OKLAHOMA. ONSET...LATE AFTERNOON. DISCUSSION... ELEVATED...NON SEVERE THUNDERSTORMS ARE INCREASING ACROSS PARTS OF THE AREA THIS MORNING THAT REMAIN NORTH OF A SURFACE WARM FRONT. AN UPPER LEVEL DISTURBANCE CURRENTLY MOVING THROUGH FAR EASTERN NEW MEXICO WILL CONTINUE TO LIFT NORTHEAST INTO THE SOUTHERN PLAINS TODAY. AS THIS HAPPENS...SURFACE LOW PRESSURE WILL STRENGTHEN AND MOVE NORTHEAST. THE ATTENDANT SURFACE WARM FRONT WILL LIFT FURTHER NORTH...AND A SURFACE DRY LINE WILL ADVANCE WEST. THUNDERSTORMS THAT OCCUR IN AREAS NORTH OF THE WARM FRONT ARE EXPECTED TO MOSTLY REMAIN BELOW SEVERE LIMITS...HOWEVER ONE OR TWO STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AS ELEVATED INSTABILITY MAY BE SUFFICIENT. SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL BECOME INCREASINGLY UNSTABLE WITH TIME AS SURFACE CAPES BETWEEN 500-1000 J/KG AND LIFTED INDICES OF -3 TO -5 ARE EXPECTED BY MID TO LATE AFTERNOON. ISOLATED SUPERCELLS WILL BE POSSIBLE WITH ACTIVITY ALONG THE DRY LINE...HOWEVER THE PREDOMINANT RISK WILL BE LARGE HAIL. THE DRY LINE WILL SWEEP EAST OF THE AREA BY EARLY EVENING. BEHIND THE DRY LINE...SIGNIFICANTLY LOWER DEWPOINTS ALONG WITH GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE FIRE WEATHER CONCERNS ACROSS PARTS OF SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. ADDITIONALLY..A COLD FRONT WILL ENTER NORTHEAST OKLAHOMA BY LATE AFTERNOON... WITH SOME ADDITIONAL PRECIPITATION DEVELOPING WITH THIS BOUNDARY. SOME OF THE PRECIPITATION MAY MIX WITH...OR BRIEFLY BECOME SNOW ACROSS FAR NORTHEAST OKLAHOMA AS MUCH COLDER AIR MOVES INTO THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... HIGH PRESSURE WILL REMAIN IN CONTROL FOR MOST OF THE WEEKEND...HOWEVER STRENGTHENING WINDS BY SUNDAY WILL ONCE AGAIN RAISE FIRE WEATHER CONCERNS. ANOTHER UPPER LEVEL SYSTEM AND SURFACE COLD FRONT WILL APPROACH THE SOUTHERN PLAINS LATE SUNDAY OR SUNDAY NIGHT...OFFERING ADDITIONAL CHANCES FOR THUNDERSTORMS WITH SEVERE POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CST THU FEB 24 2011
OKZ054-059-241315-
OSAGE OK-PAWNEE OK-
644 AM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 644 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
SKEDEE...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...FAIRFAX...PAWNEE...SKEDEE
AND RALSTON.
A LARGE PORTION OF CENTRAL OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 715 AM CST.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3639 9693 3679 9644 3661 9624 3625 9682
3626 9692
TIME...MOT...LOC 1244Z 227DEG 54KT 3642 9674SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 AM CST THU FEB 24 2011
OKZ054-241345-
OSAGE OK-
708 AM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 708 AM CST...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
WYNONA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...WYNONA AND OKESA.
A LARGE PORTION OF CENTRAL OSAGE COUNTY WILL BE AFFECTED BY THESE
STORMS THROUGH 745 AM CST.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3684 9621 3667 9604 3640 9655 3654 9673
TIME...MOT...LOC 1308Z 234DEG 41KT 3656 9647SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
831 AM CST THU FEB 24 2011
OKZ054-059-060-064-241515-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
831 AM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...NORTHERN CREEK...NORTHERN TULSA AND EASTERN
PAWNEE
AT 830 AM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
MANNFORD...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...SAND
SPRINGS...SPERRY...SKIATOOK...WESTPORT AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3648 9606 3620 9582 3617 9582 3588 9639
3601 9654
TIME...MOT...LOC 1430Z 227DEG 42KT 3601 9637SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CST THU FEB 24 2011
OKZ071-073-074-241800-
HASKELL OK-MCINTOSH OK-PITTSBURG OK-
1121 AM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN MCINTOSH...WESTERN HASKELL AND NORTHERN PITTSBURG
AT 1121 AM CST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ARPELAR...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ENTERPRISE...EUFAULA...HAYWOOD...
SCIPIO...BLOCKER...CROWDER...INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3504 9609 3542 9540 3534 9534 3531 9534
3530 9531 3521 9524 3481 9609
TIME...MOT...LOC 1721Z 238DEG 51KT 3492 9609SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CST THU FEB 24 2011
OKZ068>072-241900-
ADAIR OK-CHEROKEE OK-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK-
1216 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND NORTHWESTERN
SEQUOYAH
IN NORTHEAST OKLAHOMA
CENTRAL ADAIR
IN SOUTHEAST OKLAHOMA
EASTERN MCINTOSH
AT 1216 PM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
PORUM...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...PUMPKIN CENTER...
STILWELL...BARON...CHRISTIE...PROCTOR...GORE...COOKSON...ELDON...
PORUM...WARNER...BRAGGS AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3586 9454 3530 9532 3531 9536 3542 9549
3604 9475
TIME...MOT...LOC 1816Z 226DEG 52KT 3542 9533The Western Arkansas radar (KSRX), 83 km away, was scanning. The volume nearest the first event began at 18:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284011.